AERODYNAMIC COEFFICIENTS OF A THIN WING WITH ELLIPTIC PLANFORM IN UNSTEADY MOTION.

A. Hauptman*, T. Miloh

*Corresponding author for this work

Research output: Contribution to conferencePaperpeer-review

Abstract

An analytic solution is presented for the linearized lifting-surface problem of a thin wing with elliptic planform in unsteady incompressible flow. The analysis is based on expansion of the acceleration potential in infinite series of ellipsoidal harmonics, and extends the steady analysis recently developed by the authors, to the unsteady flow regime. Explicit expressions are obtained for both the starting lift in the case of impulsive acceleration and for the lift due to constant acceleration. The exact solution thus obtained is valid for the whole range of aspect ratios. The analytic result for the starting lift may be treated as new generalization of the classical Wagner's two-dimensional solution for planforms of finite aspect ratios.

Original languageEnglish
Pages142-147
Number of pages6
StatePublished - 1986

Fingerprint

Dive into the research topics of 'AERODYNAMIC COEFFICIENTS OF A THIN WING WITH ELLIPTIC PLANFORM IN UNSTEADY MOTION.'. Together they form a unique fingerprint.

Cite this